Tags

Type your tag names separated by a space and hit enter

[Electroconvulsive therapy in treatment of acute life threatening catatonia in toxic epidermal necrolysis (Lyell syndrome)].
Nervenarzt. 1992 May; 63(5):308-10.N

Abstract

Toxic epidermal necrolysis (Lyell syndrome) developed in a 43-year woman treated with carbamazepine, perazine, and sulpiride for recurrent manic bipolar disorder. Five days after withdrawal of all psychotropic medication her psychiatric illness was exacerbated and a syndrome of lethal catatonia developed which was promptly treated with unilateral electroconvulsive therapy (ECT). Rapid remission of lethal catatonia after the first ECT treatment and of her affective disorder within days was achieved. According to clinical observations of the preneuroleptic era, early improvement of lethal catatonia following ECT may have been supported by concurrent high dose corticosteroid therapy for toxic epidermal necrolysis.

Authors+Show Affiliations

Psychiatrische Klinik, Universität Würzburg.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

ger

PubMed ID

1603193

Citation

Weller, M, et al. "[Electroconvulsive Therapy in Treatment of Acute Life Threatening Catatonia in Toxic Epidermal Necrolysis (Lyell Syndrome)]." Der Nervenarzt, vol. 63, no. 5, 1992, pp. 308-10.
Weller M, Kornhuber J, Beckmann H. [Electroconvulsive therapy in treatment of acute life threatening catatonia in toxic epidermal necrolysis (Lyell syndrome)]. Nervenarzt. 1992;63(5):308-10.
Weller, M., Kornhuber, J., & Beckmann, H. (1992). [Electroconvulsive therapy in treatment of acute life threatening catatonia in toxic epidermal necrolysis (Lyell syndrome)]. Der Nervenarzt, 63(5), 308-10.
Weller M, Kornhuber J, Beckmann H. [Electroconvulsive Therapy in Treatment of Acute Life Threatening Catatonia in Toxic Epidermal Necrolysis (Lyell Syndrome)]. Nervenarzt. 1992;63(5):308-10. PubMed PMID: 1603193.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Electroconvulsive therapy in treatment of acute life threatening catatonia in toxic epidermal necrolysis (Lyell syndrome)]. AU - Weller,M, AU - Kornhuber,J, AU - Beckmann,H, PY - 1992/5/1/pubmed PY - 1992/5/1/medline PY - 1992/5/1/entrez SP - 308 EP - 10 JF - Der Nervenarzt JO - Nervenarzt VL - 63 IS - 5 N2 - Toxic epidermal necrolysis (Lyell syndrome) developed in a 43-year woman treated with carbamazepine, perazine, and sulpiride for recurrent manic bipolar disorder. Five days after withdrawal of all psychotropic medication her psychiatric illness was exacerbated and a syndrome of lethal catatonia developed which was promptly treated with unilateral electroconvulsive therapy (ECT). Rapid remission of lethal catatonia after the first ECT treatment and of her affective disorder within days was achieved. According to clinical observations of the preneuroleptic era, early improvement of lethal catatonia following ECT may have been supported by concurrent high dose corticosteroid therapy for toxic epidermal necrolysis. SN - 0028-2804 UR - https://www.unboundmedicine.com/medline/citation/1603193/[Electroconvulsive_therapy_in_treatment_of_acute_life_threatening_catatonia_in_toxic_epidermal_necrolysis__Lyell_syndrome_]_ L2 - https://medlineplus.gov/bipolardisorder.html DB - PRIME DP - Unbound Medicine ER -